Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Apr 9, 2020, 2:15 PM EDT for 4 counties in New York. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2020, 2:15 PM EDT (18:15 UTC)
- Expired
- Apr 9, 2020, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:24 PM EDT | TSTM WND DMG | Wantagh, NY | OFFICE OF EMERGENCY MANAGEMENT REPORTS POWER LINES DOWN IN WANTAGH, NY ALONG OAKLAND AVE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:01 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450
WUUS51 KOKX 091815
SVROKX
NYC047-059-081-103-091900-
/O.NEW.KOKX.SV.W.0002.200409T1815Z-200409T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
215 PM EDT Thu Apr 9 2020
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Queens County in southeastern New York...
Western Suffolk County in southeastern New York...
Kings County in southeastern New York...
Nassau County in southeastern New York...
* Until 300 PM EDT.
* At 215 PM EDT, severe thunderstorms were located along a line
extending from near Oyster Bay to Manasquan, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Severe thunderstorms will be near...
Oyster Bay and Glen Cove around 220 PM EDT.
Huntington and Huntington Station around 225 PM EDT.
Northport and Commack around 230 PM EDT.
Hauppauge and Brentwood around 235 PM EDT.
Stony Brook and Ronkonkoma around 240 PM EDT.
Patchogue and Port Jefferson around 245 PM EDT.
Middle Island and Medford around 250 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4055 7396 4057 7393 4056 7400 4084 7377
4086 7366 4096 7349 4094 7342 4097 7339
4092 7322 4093 7317 4097 7317 4099 7312
4098 7298 4071 7285 4064 7309 4057 7356
4057 7376 4053 7393 4053 7394
TIME...MOT...LOC 1815Z 270DEG 48KT 4086 7357 4011 7406
HAIL...1.00IN
WIND...60MPH
$$
JM1 follow-up statement
642
WWUS51 KOKX 091843
SVSOKX
Severe Weather Statement
National Weather Service New York NY
243 PM EDT Thu Apr 9 2020
NYC047-059-081-091853-
/O.CAN.KOKX.SV.W.0002.000000T0000Z-200409T1900Z/
Queens NY-Kings NY-Nassau NY-
243 PM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...KINGS AND NASSAU
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
southeastern New York.
LAT...LON 4065 7344 4066 7336 4084 7326 4093 7327
4092 7322 4093 7317 4097 7317 4099 7312
4098 7306 4098 7298 4071 7285 4064 7311
4061 7339
TIME...MOT...LOC 1843Z 265DEG 52KT 4092 7303 4011 7359
$$
NYC103-091900-
/O.CON.KOKX.SV.W.0002.000000T0000Z-200409T1900Z/
Suffolk NY-
243 PM EDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WESTERN SUFFOLK COUNTY...
At 243 PM EDT, severe thunderstorms were located along a line
extending from Mount Sinai to 23 miles east of Asbury Park, moving
east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
These severe storms will be near...
Middle Island and Mount Sinai around 250 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4065 7344 4066 7336 4084 7326 4093 7327
4092 7322 4093 7317 4097 7317 4099 7312
4098 7306 4098 7298 4071 7285 4064 7311
4061 7339
TIME...MOT...LOC 1843Z 265DEG 52KT 4092 7303 4011 7359
HAIL...1.00IN
WIND...60MPH
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:37 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 9, 11:37 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service New York NY
1137 AM EDT Thu Apr 9 2020
.SYNOPSIS...
Intensifying low pressure moving across upstate New York will
send a strong cold front through the region today. High pressure
will build from the west Friday through Saturday night, then
move offshore on Sunday. A complex low pressure system will
approach Sunday night and move across on Monday. A cold front
will move across on Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast is mainly on track. Showers with embedded
thunderstorms continue to track northeast over the area
associated with a warm front moving toward the area from the
southwest today. Moderate to briefly heavy rain will occur with
these showers and thunderstorms.
A closed low pressure over the northern Great Lakes will deepen as
it approaches the region today. A secondary low will then develop
and rapidly deepen as it moves into Maine. Showers develop in
multiple rounds, the first associated with a warm front late
this morning followed by a line of showers and embedded
thunderstorms with the aforementioned cold front this afternoon.
Strong dynamics aloft combined with the rapidly deepening surface
low will result in an environment favorable for severe weather. SPC
has upgraded to a Slight Risk for portions of the area. With
strong large-scale ascent, thunderstorms should develop and
quickly move in a line eastward. With strong winds in the low
and mid levels, any thunderstorm will be able to produce
damaging wind gusts and heavy downpours. A limiting factor
closer to the coast would the lack of surface based instability
mainly due to the marine influence and morning cloudiness. The
line will continue to weaken as it moves eastward across Long
Island.
The front will sweep quickly across the area this afternoon with a
tight pressure gradient setting up over the region in its wake. Cold
advection will result in deep mixing with BUFKIT profiles suggesting
wind gusts in the 35-45 mph range. Therefore have expanded the wind
advisory to cover the entire area.
High temperatures will be in the upper 50s to lower 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Winds will temporarily come down this evening before strong cold
advection arrives overnight bringing a secondary surge in winds by
Friday morning. It will be a chilly night as the region remains in
cyclonic flow with a broad upper trough will be over the northeast.
Lows will drop into the 30s for most of the area and closer to 40 in
and around NYC.
On the back side of the low that is slowly moving into the Canadian
Maritimes, another vort max will move through Friday morning. This
could kick off a few rain or snow showers into the afternoon.
The biggest concern on Friday will be the winds that develop as the
pressure gradient tightens up. Strong westerly winds will gust 40-45
mph with sustained winds 25-30 mph. A wind advisory will likely be
needed.
Temperatures will remain chilly on Friday in the upper 40s to lower
50s. Temperatures by Saturday morning will once again be in the 30s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
There will be an active upper level jet stream south of the
region Friday night into Saturday that will eventually move
northward back into the region Sunday into Sunday night. Early
next week, jet will be south of the area and move back north into
the region towards midweek.
At the surface, low pressure will be filling in as it continues
moving northward within the Canadian Maritimes Friday night.
High pressure will build in from the west Friday night into
Saturday. The pressure gradient will slowly decrease during the
time period. Weather will be dry with winds eventually becoming
less gusty.
High pressure will strengthen as it moves east Saturday night
with the local pressure tendency in the region increasing
Saturday night. The high will be moving offshore going into
Sunday and will eventually give way to an approaching complex
low pressure system approaching from the south and west. The
progression of the system will have a warm front passage
followed by a cold front passage Monday into Monday evening.
Dry weather will prevail Sunday into Sunday evening as the
atmospheric column will have to sufficiently moisten before
the commencement of rainfall ahead of this system. Rain becomes
likely late Sunday night and continues through much of Monday.
Heavy rain will be possible Monday morning with the bulk of the
rainfall occurring Monday morning into early Monday afternoon.
Rain tapers off Monday night.
Rain showers a possibility again on Tuesday into Tuesday night
with another cold frontal passage. Models show possible
stalling of the front offshore heading into Wednesday so another
chance of rain showers is forecast Wednesday as well.
Temperatures on average are forecast to be a few degrees below
normal Friday night through Saturday night, near normal Sunday,
above normal Sunday night through Monday night, and closer to
normal thereafter.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
A strong frontal system will impact the terminals today, with an
approaching warm front this morning, followed by a cold frontal
passage early to mid afternoon.
MVFR conditions become widespread toward 14Z Thursday with
showers and a chance of thunderstorms. Some of the thunderstorms
may produce wind gust to near 40 kt. VFR returns aft 18-21Z.
A S/SE flow will increase to 10 to 15 kt with gusts 20 to 25
kt this morning. Low level wind shear develops and persists
until the cold frontal passage.
With the frontal passage winds shift to the west and increase to 15-
25 kt with gusts 30-40 kt. Gusty W flow continues tonight at
20-30 kt.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.
The afternoon KJFK haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KLGA TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.
The afternoon KLGA haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KEWR TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.
The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KTEB TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.
KHPN TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.
KISP TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.Friday...VFR with W winds G35-40kt.
.Saturday...VFR. NW winds G20-25kt
.Sunday...VFR.
.Sunday Night-Monday...MVFR to IFR in rain. S winds G20-30 kt.
Chance of LLWS.
&&
.MARINE...
Gales on all waters today through Friday.
A strong frontal system will pass through the waters today with a
strengthening southerly flow this morning, followed by a westerly
gale developing in the afternoon. There looks to be short respite
for the first half of tonight before gales return to the waters
during the early morning hours Friday. A shot of cold air in
conjunction with deepening low pressure tracking from northern New
England into the Canadian Maritimes Thursday night into Friday will
allow gales to continue through Friday evening.
SCA gusts for all waters Saturday. Sub-SCA conditions Saturday night
into Sunday evening as high pressure moves across the waters. SCA
gusts return for all waters late Sunday night with gales on the
ocean probable again Monday with rest of waters maintaining SCA
gusts. SCA gusts linger into much of Monday night. Ocean seas
forecast of 5 to 8 ft Friday night, 3 to 5 ft Saturday morning into
early Saturday afternoon. Then below 5 ft ocean seas thereafter
through Sunday evening. Ocean seas build back up to near 6 to 11 ft
late Sunday night into early next week.
&&
.FIRE WEATHER...
Wetting rains today should help limit fire growth potential on
Friday despite strong winds and low afternoon RH. With some
drying out Sat could be a day of concern, with W winds still
gusting to 30 mph and min RH 20-30%.
&&
.HYDROLOGY...
Rainfall of 1/4 to 1/2 inch with locally higher amounts
expected today. Low chance of minor nuisance flooding.
QPF 1-2 inches Sunday night into Monday could also cause at
least minor poor drainage flooding at that time.
&&
.TIDES/COASTAL FLOODING...
The combination of spring tides (some places needed less than
1/4 ft of positive tidal departures for minor coastal flooding)
and background tidal anomaly will have water levels exceeding
minor flood thresholds for vulnerable locations along Western
Long Island Sound, the south shore bays of western Long Island,
and along NY/NJ harbor. This all despite mostly weak wind/wave
forcing.
Astronomical tides are about 1/2 ft lower for this mornings
high tides, but strengthening SE flow ahead of an approaching
frontal system should allow for surge of 1-2 ft to develop, with
another round of widespread minor coastal flooding in the
aforementioned areas. Timing of peak winds looks to be after
high tide farther east, but if stronger winds arrive sooner,
minor coastal impacts could occur there as well.
Strong offshore flow develops before tonight high tide cycle.
Similar to Wednesday nights tide, not much surge needed to reach
minor flooding thresholds. Highest threat of minor coastal
flooding is along the south shore bays of Long Island, with
water slow to exit through the inlets. Elsewhere, a negative
surge will likely have water levels falling below minor flood
thresholds.
Breaking waves likely to build to 4-6 ft today, which will
likely cause beach erosion, but dune impacts should be minimal.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 8 PM EDT this evening for CTZ005>012.
Coastal Flood Advisory until 2 PM EDT this afternoon for
CTZ009-010.
NY...Wind Advisory until 8 PM EDT this evening for NYZ067>075-
078>081-176>179.
Coastal Flood Advisory until 2 PM EDT this afternoon for
NYZ071-078-177.
Coastal Flood Advisory until 2 PM EDT this afternoon for
NYZ080-179.
Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
Friday for NYZ178-179.
NJ...Wind Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...Gale Warning until 6 PM EDT Friday for ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...CB/Goodman
NEAR TERM...CB/JP
SHORT TERM...CB
LONG TERM...CB/JM
AVIATION...DW
MARINE...DW
FIRE WEATHER...
HYDROLOGY...CB/Goodman
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Apr 9, 12:28 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1228 PM EDT Thu Apr 9 2020 CTZ005>008-011-012-NJZ002-004-006-103>108-NYZ069-070-072>075-079-081- 176-101630- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Middlesex-Southern New London- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northeastern Suffolk- Southeastern Suffolk-Northern Queens- 1228 PM EDT Thu Apr 9 2020 ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ067-068-101630- Orange-Putnam- 1228 PM EDT Thu Apr 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-010-NYZ071-078-080-177-101630- Southern Fairfield-Southern New Haven-Southern Westchester- Northwestern Suffolk-Southwestern Suffolk-Northern Nassau- 1228 PM EDT Thu Apr 9 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-101630- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1228 PM EDT Thu Apr 9 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ178-101630- Southern Queens- 1228 PM EDT Thu Apr 9 2020 ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-101630- Southern Nassau- 1228 PM EDT Thu Apr 9 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Apr 9, 1:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service New York NY
126 PM EDT Thu Apr 9 2020
NJZ004-006-104>108-NYZ072>075-176>178-091815-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Bergen-Eastern Passaic-Northern Nassau-Kings
(Brooklyn)-Northern Queens-Southern Queens-Bronx-New York
(Manhattan)-Richmond (Staten Is.)-
126 PM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...EASTERN
PASSAIC...UNION...SOUTHEASTERN BERGEN...ESSEX...QUEENS...RICHMOND...
BRONX...KINGS...NEW YORK (MANHATTAN) AND NORTHWESTERN NASSAU
COUNTIES...
At 125 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ramsey to Bound Brook. Movement was
east at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
These storms will be near...
Paterson and Wayne around 130 PM EDT.
Hackensack and Bergenfield around 140 PM EDT.
Linden and Riverdale around 145 PM EDT.
Huguenot and Tottenville around 150 PM EDT.
Todt Hill and Oakwood around 155 PM EDT.
Sands Point and Port Washington around 200 PM EDT.
Glen Cove and Coney Island around 205 PM EDT.
Rockaway Beach around 210 PM EDT.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4050 7426 4050 7428 4060 7422 4060 7446
4066 7440 4067 7446 4075 7436 4090 7434
4095 7428 4094 7415 4089 7413 4094 7407
4087 7374 4089 7358 4076 7371 4057 7379
4053 7393 4056 7401 4056 7403
TIME...MOT...LOC 1725Z 282DEG 42KT 4103 7419 4057 7457
JMSpecial weather statement, Apr 9, 1:42 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service New York NY
142 PM EDT Thu Apr 9 2020
CTZ006>008-011-012-091830-
Southern Middlesex-Southern New London-Northern New London-Northern
New Haven-Northern Middlesex-
142 PM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW LONDON...NORTH
CENTRAL NEW HAVEN AND MIDDLESEX COUNTIES...
At 141 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Durham to near Fishers Island.
Movement was northeast at 70 mph.
Winds in excess of 45 mph are possible with these storms.
Locations impacted include...
Meriden, Middletown, Wallingford, Norwich, New London, Colchester,
East Hampton, Groton, Old Saybrook, Durham, Salem, Chester, Mystic,
Hartford and Cheshire.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
southern Connecticut.
LAT...LON 4142 7180 4141 7184 4134 7183 4129 7200
4130 7216 4127 7221 4142 7265 4144 7265
4143 7269 4150 7290 4158 7275 4163 7270
4165 7250 4158 7247 4160 7234 4164 7233
4167 7227 4171 7224 4166 7216 4164 7179
TIME...MOT...LOC 1741Z 226DEG 59KT 4147 7274 4126 7208
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:26 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens, Richmond | 49 min |
| Apr 9, 1:30 PM EDT | Special Marine Warning | OKX | 45 min | |
| Apr 9, 1:34 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, New York, Queens, Richmond | 41 min |
| Apr 9, 2:12 PM EDT | Special Marine Warning | OKX | 48 min | |
| Apr 9, 2:26 PM EDT | Special Marine Warning | OKX | 34 min | |
| Apr 9, 2:56 PM EDT | Special Marine Warning | OKX | 49 min | |
| Apr 9, 3:00 PM EDT | Special Weather Statement | OKX | Suffolk | 45 min |
| Apr 9, 3:07 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 38 min |
| Apr 9, 3:13 PM EDT | Special Marine Warning | OKX | 47 min | |
| Apr 9, 4:54 PM EDT | Coastal Flood Statement | OKX | Kings, Richmond, Suffolk | 9 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.